MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NATUS QUANTUM II BASE UNIT REFURBISHED

NATUS MEDICAL INCORPORATED NATUS QUANTUM II BASE UNIT REFURBISHED
Model Number 016862R
Medical Device Problem Code Electrostatic Discharge (2149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).The defective device was requested to be returned to natus for evaluation.Information was also requsted on what electrodes were used.There are no capa's related to this issue.This complaint does not identify a deficiency in the product design and therefore a capa is not required.Per qms-004442, complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.A dhr review is not applicable because, prior to the reported issue the device was in service for 2 or more years and a manufacturing defect is very unlikely.Install date: (b)(6), 2020.Further investigation to be carried out.
 
Event or Problem Description
Part 016862r natus quantum ii base unit refurbished - 2 patients said they could feel something when the electrodes were applied and the study was running.The first patient described the feeling as being cold, the second patient described it as static feeling she could feel all over her body.No patient injury.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Natus received the suspect device back.The device was forwarded to factory services to perform the evaluation.It was confirmed no issues after performing safety test evaluation.The product was then forwarded to natus engineering for further evaluation.Currently waiting for feedback.Confirmation was received on type of electrodes used by customer - (b)(6).Disposable gold electrodes.
 
Event or Problem Description
Part 016862r natus quantum ii base unit refurbished - (b)(4) patients said they could feel something when the electrodes were applied and the study was running.The first patient described the feeling as being cold, the second patient described it as static feeling she could feel all over her body.No patient injury.
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint# (b)(4).Brain monitor unit was product tested for functionality and safety with unit found operational with no defect.Units are being retained in engineering in the event a trend is found allowing this unit to be further inspected.Per (b)(4) xltek eeg psg risk analysis, hazard id 11.1, severity 11-critical, risk level-moderate.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Failure confirmed: no.Investigation result code: neuro sbu|no issues noted.
 
Event or Problem Description

Brand Name
NATUS QUANTUM II BASE UNIT REFURBISHED
Common Device Name
NATUS QUANTUM II BASE UNIT REFURBISHED
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, H91PD 92
EI   H91PD92
Manufacturer Contact
gráinne walsh
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios,, L6H 5-S1
CA   L6H 5S1
MDR Report Key17314466
Report Number9612330-2023-00017
Device Sequence Number19832433
Product Code GWQ
UDI-Device Identifier00382830047265
UDI-Public00382830047265
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K143440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number016862R
Device Catalogue Number016862R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/15/2023
06/15/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date09/08/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown